Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 45, NWS Louisville, KY

April 14, 2002Grayson County, Hardin County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 14, 2002, 6:12 PM CDT for Grayson County, Hardin County, Hart County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2002, 6:12 PM CDT (23:12 UTC)
Expired
Apr 14, 2002, 6:45 PM CDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Grayson County, KY, Hardin County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 55 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 142312
SVRSDF
KYC085-093-099-142345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM CDT SUN APR 14 2002

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY
  SOUTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY
  NORTHWESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 645 PM CDT(745 PM EDT)

* AT 606 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE   
THUNDERSTORM WITH GOLFBALL SIZE HAIL OVER IBERIA ...OR ABOUT 34 
MILES NORTHEAST OF BOWLING  GREEN...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLERSTOWN AROUND 620 PM CDT
  PRICEVILLE AROUND 625 PM CDT
  BONNIEVILLE AROUND 635 PM CDT
  
HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER IS EXPECTED FROM THIS 
STORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:30 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 14, 1:30 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT SUN APR 14 2002

SHORT TERM:
WITH PARTIAL CLEARING THIS AFTN THE SFC BASED LIS WERE IN THE -2 TO
-4 RANGE BY 2PM OVR SWRN PTNS OF FA. ALSO SAT PICS INDCT DECENT VERT
DVLPMNT ON CU WITH PAH AND LVX 88D RADARS SHOWING SOME TRW DVLPMNT.
SO...WL DO THE OBVIOUS AND MTN SCT TSTMS EARLY TONIGHT.

LATER TNGHT...WI MOSTLY CLR SKIES AND LIGHT SRLY FLOW WI SFC DEWPOINTS
IN THE LOWER 60S...WL MTN SOME LATE NIGHT FOG.

WARMEST STRETCH OF THE SPRING SEASON SO FA SHAPING UP NEXT COUPLE OF
DAYS WITH MAX TEMPS AT OR ABOVE THE 80 DEGREE MARK ON MON AND TUE.
NOT SO WARM ON WED WITH INCRSD CLDS AND CHC OF SHWS/TSTMS AS PER THE
CURRENT FCST.

WITH THE AIR ALSO WARMER AND A LITTLE DRIER IN THE MIDDLE
LEVELS...AND WITH NO SGFNT SYNOPTIC FEATURES TO TRIGGER MORE
TSTMS...WILL NOT MENTION ANY PRECIP UNTIL TUE NITE AND WED.

PREFER THE FWC TEMP AND POP TRENDS OVR THE MAV...AND ETA VALUES AFTER
TONIGHT.

.SDF...NONE

In the hours before

Local storm report, Apr 14, 2:23 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT SUN APR 14 2002

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0322 PM    2 S MILLERSTOWN           KY   1.75 INCH HAIL
04/14/02   GRAYSON                        EVENT DURATION 4
                                          MINUTES. REPORTED BY
                                          STORM SPOTTER.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.